[en] Prolonged utilization of some antiretroviral drugs in patients infected by HIV can lead to the outbreak of a lipodystrophy syndrome. This syndrome is characterized by modification of fats corporal repartition, sometimes associated with metabolic disturbancies (dyslipemia and insulin resistance). Two antiretroviral classes are implicated in the pathophysiology of this syndrome, namely protease inhibitors (PIs) and nucleoside reverse transcriptase inhibitors (NRTIs). The PIs rather influence the differentiation of adipose tissue with its secretion. They are more often associated with visceral adiposity, insulin resistance and dyslipemia. The mitochondrial toxicity of the NRTIs is more frequently responsible for adipose tissue loss at the periphery. Other factors in relation to the patient influence the severity of this syndrome. Several therapeutic options are to be considered both when taking care of the patients suffering from this syndrome and when new patients are to be treated.